Alert archive / Maine / Wind Advisories in 2006

Wind Advisory 4, NWS Caribou, ME

February 4, 2006Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Feb 4, 2006, 3:12 PM EST for Hancock County, Washington County, Maine. It took effect at Feb 5, 2006, 1:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2006, 3:12 PM EST (20:12 UTC)
In effect from
Feb 5, 2006, 1:00 AM EST
Expired
Feb 5, 2006, 11:49 AM EST
In force
11 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 042012
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
312 PM EST SAT FEB 4 2006

...STRONG GUSTY WINDS EXPECTED ALONG THE DOWNEAST MAINE COAST LATE
TONIGHT INTO SUNDAY MORNING...

.STRONG LOW PRESSURE MOVING NORTH FROM THE OHIO VALLEY TOWARD
QUEBEC WILL BRING STRONG GUSTY SOUTHEAST WINDS OFF THE ATLANTIC
OCEAN TO COASTAL DOWNEAST MAINE...INCLUDING THE OUTER ISLANDS...
LATE TONIGHT THROUGH SUNDAY. WINDS WILL SHIFT TO THE SOUTHWEST
AND DIMINISH SUNDAY AFTERNOON BEHIND AN OCCLUDED FRONT.

MEZ029-030-050415-
/O.NEW.KCAR.WI.Y.0004.060205T0600Z-060205T1700Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
312 PM EST SAT FEB 4 2006

...WIND ADVISORY IN EFFECT FROM 1 AM TO 12 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 12 PM EST SUNDAY. 

EXPECT SOUTHEAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP
TO 50 MPH LATE TONIGHT INTO SUNDAY MORNING BEFORE SHIFTING TO THE
SOUTHWEST AND SUBSIDING TO 15 TO 25 MPH IN THE AFTERNOON. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY RESULT IN SPORADIC POWER OUTAGES. MOTORISTS
IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS
SUBSIDE.

$$

VJN
3 follow-up statements
000 
WWUS71 KCAR 050359
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1059 PM EST SAT FEB 4 2006

...STRONG GUSTY WINDS EXPECTED ALONG THE DOWNEAST MAINE COAST
OVERNIGHT INTO EARLY SUNDAY...

.STRONG LOW PRESSURE WILL MOVE TOWARD QUEBEC OVERNIGHT INTO
SUNDAY. THIS SYSTEM WILL BRING STRONG GUSTY SOUTHEAST WINDS OFF
THE ATLANTIC OCEAN TO COASTAL DOWNEAST MAINE...INCLUDING THE OUTER
ISLANDS...OVERNIGHT THROUGH SUNDAY. WINDS WILL SHIFT TO THE
SOUTHWEST AND DIMINISH SUNDAY AFTERNOON BEHIND AN OCCLUDED FRONT.

MEZ029-030-051200-
/O.CON.KCAR.WI.Y.0004.060205T0600Z-060205T1700Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1059 PM EST SAT FEB 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST SUNDAY. 

EXPECT SOUTHEAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP
TO 50 MPH OVERNIGHT INTO EARLY SUNDAY BEFORE SHIFTING TO THE
SOUTHWEST AND SUBSIDING TO 15 TO 25 MPH IN THE AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY RESULT IN SPORADIC POWER OUTAGES. MOTORISTS
IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS
SUBSIDE.

$$

HEWITT
000 
WWUS71 KCAR 050815
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
315 AM EST SUN FEB 5 2006

...STRONG GUSTY WINDS EXPECTED ALONG THE DOWNEAST MAINE COAST
   THIS MORNING...

.STRONG LOW PRESSURE WILL MOVE TOWARD QUEBEC TODAY. THIS SYSTEM WILL
BRING STRONG GUSTY SOUTHEAST WINDS OFF THE ATLANTIC OCEAN TO THE
COAST LINE AND OUTER ISLANDS. AS AN OCCLUDED FRONT MOVES THROUGH
THE STATE...WINDS WILL SHIFT TO THE SOUTHWEST AND DIMINISH THIS
AFTERNOON.

MEZ029-030-051700-
/O.CON.KCAR.WI.Y.0004.000000T0000Z-060205T1700Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
315 AM EST SUN FEB 5 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

EXPECT SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS
MORNING MAINLY ALONG THE IMMEDIATE COAST AND OUTER ISLANDS. WINDS
WILL SHIFT TO THE SOUTHWEST AND SUBSIDE TO 15 TO 25 MPH THIS
AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY RESULT IN SPORADIC POWER OUTAGES. MOTORISTS
IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS
SUBSIDE.

$$

FOSTER
000 
WWUS71 KCAR 051649
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1149 AM EST SUN FEB 5 2006

MEZ029-030-051800-
/O.CAN.KCAR.WI.Y.0004.000000T0000Z-060205T1700Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1149 AM EST SUN FEB 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. STRONG SOUTHEAST WINDS HAVE MOVED EAST OF THE ADVISORY
AREA...ALLOWING FOR THE EARLY CANCELLATION OF THE ADVISORY. 

$$

VJN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 4, 4:22 AM EST, 10 hours 50 minutes earlier.

Area forecast discussion, Feb 4, 4:22 AM EST, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
422 AM EST SAT FEB 4 2006

.SYNOPSIS...WEAK HIGH PRESSURE WILL BUILD ACROSS THE STATE
THIS MORNING...THEN MOVE QUICKLY EAST OF THE AREA AS LOW PRESSURE
OVER THE OHIO VALLEY BEGIN LIFTING NORTH THIS AFTERNOON. THIS LOW
WILL MOVE WEST OF NEW ENGLAND ON SUNDAY PUSHING AN OCCLUDED FRONT
THROUGH THE STATE BY SUNDAY EVENING. THE LOW IS EXPECTED TO SLOWLY
MOVE NORTH OF NEW ENGLAND EARLY NEXT WEEK.

&&

.SHORT TERM (TODAY THROUGH SUNDAY)...
HAVE USED A BLEND OF THE LATEST NAM/GFS FORECAST FOR THE NEXT
EVENT TO AFFECT THE REGION TONIGHT AND SUNDAY. BRIEF WEAK RIDGE
BUILDING ACROSS THE REGION WILL RETURN SLIGHTLY DRIER BUT CONTINUED
MILD TEMPERATURES ACROSS THE CWA TODAY.

MODELS ARE IN GOOD AGREEMENT THAT INTENSIFYING LOW PRESSURE OVER
THE OHIO VALLEY OCCURRING BENEATH A DEEP FULL LATITUDE EASTERN
TROUGH WILL LIFT NORTHWARD INTO QUEBEC PROVINCE THROUGH SUNDAY.
THIS SYSTEM WILL PULL A WARM FRONT INTO THE COASTAL WATERS SUNDAY
AND AN OCCLUDED/COLD FRONT THROUGH THE REGION BY SUNDAY EVENING.

THE MAIN CONCERN FOR THE FORECAST IS HOW MUCH LOW LEVEL COLD AIR
WILL BE AVAILABLE AND IF SO...HOW LONG IT HOLDS ON ESPECIALLY OVER
NORTHERN AND WESTERN AREAS FOR A MIXED PRECIPITATION EVENT. BOTH
MODELS HINT AT SOME WEAK COLD AIR DAMMING WHICH IS REFLECTED IN
THE 925MB TEMPERATURES LATER TONIGHT AND SUNDAY. ALSO THE MOS
GUIDANCE IS INDICATING MIN TEMPERATURES IN THE MID TO UPPER 20S
ESPECIALLY IN THE NORTH. HAVE ADJUSTED MIN TEMPERATURES SEVERAL
DEGREES ABOVE MOS GUIDANCE ESPECIALLY IN THE NORTH AND WEST FOR
TONIGHT.

INTENSE SURFACE LOW LIFTING WELL WEST OF THE STATE AND THE LACK
OF A SIGNIFICANT COLD HIGH TO THE NORTH OR NORTHEAST...THE FEELING
IS THAT ANY LOW LEVEL COLD AIR WILL GRADUALLY BE ERODED AWAY
DURING THE DAY SUNDAY WITH THE EXCEPTION OF POSSIBLY FAR NORTHWEST
MAINE. THE OTHER CONCERN IS THAT THE AGEOSTROPHIC FLOW ON BOTH
MODELS IN THE 1000-850 MB LAYER REMAINS FROM THE NORTH DURING THE
EVENT WHICH MAY BLEED ANY LOW LEVEL COLD AIR WELL TO OUR NORTH
INTO THE NORTHERN AND WESTERN AREAS FOR A LONG PERIOD OF TIME.
WITH THIS FORECAST PACKAGE...HAVE GRADUALLY ERODED THE MIXED
PRECIPITATION LATER TONIGHT TO A RAIN EVENT FOR MUCH OF THE CWA ON
SUNDAY.

&&

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
OCCLUDED FRONT WILL MOVE THROUGH NORTHERN MAINE EARLY SUNDAY
EVENING ALONG WITH UPPER DRY SLOT WHICH WILL END STEADY RAIN
ACROSS THE AREA. PLENTY OF LOW LEVEL MOISTURE AND CYCLONIC FLOW
MAY PRODUCE A SHOWER OR TWO ACROSS MAINLY NORTHERN SECTIONS SUNDAY
NIGHT. CLOSED UPPER LOW WILL SLOWLY MOVE NORTH OF THE REGION
THROUGH TUESDAY. CONTINUE CYCLONIC FLOW AND PLENTY OF LOW LEVEL
MOISTURE WILL KEEP A CHANCE OF A SNOW SHOWER ACROSS NORTHERN
SECTIONS. DOWNEAST SECTIONS WILL BE DRY WITH DIMINISHING CLOUDS BY
LATE MONDAY AS DOWNGLIDE CONTINUES TO DRY OUT LOWER LEVELS. HIGH
PRESSURE BUILDS ACROSS THE STATE WEDNESDAY AND THURSDAY BEFORE
NEXT LOW PRESSURE APPROACHES FROM THE WEST THURSDAY NIGHT.

&&

.AVIATION...
IFR CONDITIONS AT KBGR EARLY THIS MORNING BUT AS WEAK HIGH
PRESSURE MOVES ACROSS THE STATE...KBGR WILL IMPROVE TO VFR AFTER
SUNRISE. EXPECT IFR CONDITIONS TO RETURN TO KBGR THIS EVENING WITH
RAIN AND FOG FROM NEXT LOW PRESSURE SYSTEM. ACROSS THE NORTH...
GENERALLY MVFR CEILING WITH VFR VISIBILITY THROUGH THE MORNING
HOURS. HIGH PRESSURE WILL EVENTUALLY ALLOW NORTHERN SITES TO
IMPROVE TO VFR THIS AFTERNOON.

&&

.MARINE...
HAVE INTRODUCED GALES WITH THIS PACKAGE WITH TIGHT GRADIENT
DEVELOPING IN ADVANCE OF APPROACHING WARM FRONT LATE TONIGHT AND
SUNDAY MORNING. AFTER A BRIEF LULL IN THE WIND FIELD...WINDS MAY
APPROACH GALES AGAIN LATE SUNDAY AND MONDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WARNING FOR ANZ050 FROM 1 AM SUNDAY TO 2 PM SUNDAY.

&&

SHORT TERM/MARINE...FITZSIMMONS
LONG TERM/MARINE...FOSTER
AVIATION...NORTON
Hazardous weather outlook, Feb 4, 5:10 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
510 AM EST SAT FEB 4 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-051015-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
510 AM EST SAT FEB 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY. MIXED PRECIPITATION WILL
DEVELOP ACROSS NORTHERN AND WESTERN AREAS WITH SOME LIGHT ICING
POSSIBLE LATE TONIGHT. A GALE WARNING IS IN EFFECT FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MIXED PRECIPITATION ACROSS NORTHERN AND WESTERN AREAS WITH SOME
LIGHT ICING POSSIBLE IS EXPECTED TO TRANSITION TO RAIN DURING
THE DAY SUNDAY. THE ONLY EXCEPTION MAY BE OVER EXTREME NORTHWEST
MAINE. A GALE WARNING WILL BE IN EFFECT DURING SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FITZSIMMONS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:20 PM ESTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset23 hr

Nearby

Wind Advisories in Maine, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.